MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k142688.The echo-hd-3-20-c device of lot number c1625530 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 06-nov-2019.Break at distal end of needle approximately 6.3 cm from tip of sheath.Kink at distal end of needle approximately 4.4 cm from tip of sheath.It is likely that the initial failure mode was the distal break leading to the needle kink.The distal break occurred at approximately 6.3 cm from the tip of the sheath, which is approximately 1.2 cm from needle tip.This confirms that the break did not occur at the notch because the notch area is within approximately 0.8cm from needle tip.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1625530) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1625530.There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to hard lesion.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During fnb operation , the needles broke.In detail, when dr.(b)(6) was puncturing the head of pancreas frome duodenum, 1.5 cm of needle was broken and then the needles tip was embedded in the duodenum.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9334929
Report Number3001845648-2019-00608
Device Sequence Number18937334
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)220625(10)C1625530
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC1625530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/21/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR